Alert archive / Montana / High Wind Warnings in 2007
High Wind Warning 5, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Jan 9, 2007, 9:45 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 25 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 9, 2007, 9:45 AM MST (16:45 UTC)
- Expired
- Jan 10, 2007, 11:00 AM MST
- In force
- 25 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 11:55 PM MST | NON-TSTM WND GST 76 | 2 S Nye, MT | |
| Jan 10, 3:50 AM MST | HIGH SUST WINDS 52 | Livingston, MT | |
| Jan 10, 4:30 AM MST | HIGH SUST WINDS 55 | 3 E Livingston, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 4.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 091645 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 945 AM MST TUE JAN 9 2007 .CONDITIONS FOR STRONG WINDS WILL INCREASE TODAY ACROSS SOUTH CENTRAL MONTANA. THIS WILL CAUSE VERY STRONG WINDS THROUGH TONIGHT IN THE UPPER YELLOWSTONE AND STILLWATER VALLEYS. MTZ065-100100- /O.UPG.KBYZ.HW.A.0003.070110T0100Z-070110T1500Z/ /O.NEW.KBYZ.HW.W.0005.070109T1645Z-070110T1500Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 945 AM MST TUE JAN 9 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS WILL CONTINUE ACROSS THE LIVINGSTON VICINITY TODAY AND INCREASE TONIGHT. EXPECT SUSTAINED SOUTHWEST WINDS FROM 30 TO 40 MPH TODAY WITH GUSTS TO 55 MPH. WINDS ARE EXPECTED TO INCREASE THIS EVENING REACHING 35 TO 45 MPH WITH GUSTS TO 75 MPH. WINDS WILL DECREASE WEDNESDAY MORNING AS A COLD FRONT MOVES INTO THE REGION. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR USE ALTERNATE ROUTES UNTIL THE WINDS SUBSIDE. $$ MTZ066-100100- /O.UPG.KBYZ.HW.A.0003.070110T0100Z-070110T1500Z/ /O.NEW.KBYZ.HW.W.0005.070109T1645Z-070110T1500Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 945 AM MST TUE JAN 9 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO NEAR 65 MPH WERE OCCURRING NEAR NYE THIS MORNING. THESE STRONG WINDS WILL CONTINUE THROUGH THE DAY AND INCREASE TONIGHT REACHING SUSTAINED SPEEDS UP TO 55 MPH WITH GUSTS TO 80 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. WINDS WILL DECREASE WEDNESDAY MORNING AS A COLD FRONT MOVES INTO THE REGION. $$
4 follow-up statements
000 WWUS75 KBYZ 100203 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 703 PM MST TUE JAN 9 2007 .SOUTHWEST WINDS CONTINUE TO GUST TO 60 MPH AT LIVINGSTON AND NEAR 70 MPH IN NYE THIS EVENING. SURFACE ANALYSIS CONTINUES TO SHOW LOW PRESSURE TO THE NORTHWEST OF THE AREA OVER SOUTHWEST CANADA. THIS PATTERN REMAINS FAVORABLE FOR STRONG WINDS TO CONTINUE ALONG THE FRONT RANGE OF THE BEARTOOTH AND ABSAROKA MOUNTAINS THROUGH TONIGHT. AS THE LOW PRESSURE CENTER MOVES NORTHEAST OF THE REGION A COLD FRONT WILL SWEEP INTO THE REGION ALLOWING WIND SPEEDS TO DIMINISH DURING THE MORNING HOURS WEDNESDAY. MTZ065-101315- /O.CON.KBYZ.HW.W.0005.000000T0000Z-070110T1500Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 703 PM MST TUE JAN 9 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. STRONG WINDS WILL CONTINUE ACROSS THE LIVINGSTON VICINITY TONIGHT. EXPECT SUSTAINED SOUTHWEST WINDS REACHING 35 TO 45 MPH WITH GUSTS TO AROUND 75 MPH. WINDS WILL DECREASE WEDNESDAY MORNING AS A COLD FRONT MOVES INTO THE REGION. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR USE ALTERNATE ROUTES UNTIL THE WINDS SUBSIDE...ESPECIALLY ALONG PORTIONS OF INTERSTATE 90 BETWEEN SPRINGDALE AND LIVINGSTON WHERE EXTREME CROSS WINDS ARE LIKELY. $$ MTZ066-101315- /O.CON.KBYZ.HW.W.0005.000000T0000Z-070110T1500Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 703 PM MST TUE JAN 9 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. STRONG WINDS WILL CONTINUE ACROSS THE LIVINGSTON VICINITY TONIGHT. EXPECT SUSTAINED SOUTHWEST WINDS REACHING 35 TO 45 MPH WITH GUSTS TO AROUND 80 MPH. WINDS WILL DECREASE WEDNESDAY MORNING AS A COLD FRONT MOVES INTO THE REGION. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS75 KBYZ 101119 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 419 AM MST WED JAN 10 2007 .A VERY STRONG WINTER STORM MOVING INTO THE AREA WILL CONTINUE TO CAUSE VERY STRONG WINDS IN THE UPPER YELLOWSTONE AND STILLWATER VALLEYS THIS MORNING. THE WINDS ARE EXPECTED TO BE STRONG THROUGH THE DAY...BUT DROP BELOW WARNING CRITERIA BY MID MORNING. MTZ065-101500- /O.CON.KBYZ.HW.W.0005.000000T0000Z-070110T1500Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 419 AM MST WED JAN 10 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. SUSTAINED WINDS OF 40 TO 60 MPH GUSTING UP TO NEAR 75 MPH ARE EXPECTED TO CONTINUE THROUGH AROUND 8 AM THIS MORNING. THE WINDS ARE THEN EXPECTED TO DECREASE TO BELOW HIGH WIND CRITERIA...BUT WILL CONTINUE FROM THE WEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR USE ALTERNATE ROUTES UNTIL THE WINDS SUBSIDE... ESPECIALLY ALONG PORTIONS OF INTERSTATE 90 BETWEEN SPRINGDALE AND LIVINGSTON WHERE EXTREME CROSS WINDS ARE LIKELY. $$ MTZ066-101500- /O.CON.KBYZ.HW.W.0005.000000T0000Z-070110T1500Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 419 AM MST WED JAN 10 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. SUSTAINED WINDS OF 40 TO 60 MPH GUSTING UP TO NEAR 75 MPH ARE STILL EXPECTED THROUGH AROUND 8 AM THIS MORNING. THE WINDS ARE THEN EXPECTED TO DECREASE TO VALUES BELOW HIGH WIND CRITERIA...BUT WILL CONTINUE FROM THE WEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS75 KBYZ 101439 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 739 AM MST WED JAN 10 2007 .A VERY STRONG WINTER STORM MOVING INTO THE AREA WILL CONTINUE TO CAUSE VERY STRONG WINDS IN THE UPPER YELLOWSTONE AND STILLWATER VALLEYS THIS MORNING. THE WINDS ARE EXPECTED TO BE STRONG THROUGH THE DAY...BUT DROP BELOW WARNING CRITERIA BY LATE MORNING. MTZ065-101800- /O.EXT.KBYZ.HW.W.0005.000000T0000Z-070110T1800Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 739 AM MST WED JAN 10 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS MORNING. SUSTAINED WINDS OF 40 TO 60 MPH GUSTING UP TO NEAR 75 MPH ARE EXPECTED TO CONTINUE THROUGH AROUND 11 AM. THE WINDS ARE THEN EXPECTED TO DECREASE TO BELOW HIGH WIND CRITERIA...BUT WILL CONTINUE FROM THE WEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR USE ALTERNATE ROUTES UNTIL THE WINDS SUBSIDE... ESPECIALLY ALONG PORTIONS OF INTERSTATE 90 BETWEEN SPRINGDALE AND LIVINGSTON WHERE EXTREME CROSS WINDS ARE LIKELY. $$ MTZ066-101800- /O.EXT.KBYZ.HW.W.0005.000000T0000Z-070110T1800Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 739 AM MST WED JAN 10 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS MORNING. SUSTAINED WINDS OF 40 TO 60 MPH GUSTING UP TO NEAR 75 MPH ARE STILL EXPECTED THROUGH AROUND 11 AM. THE WINDS ARE THEN EXPECTED TO DECREASE TO VALUES BELOW HIGH WIND CRITERIA... BUT WILL CONTINUE FROM THE WEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS75 KBYZ 101757 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1057 AM MST WED JAN 10 2007 .WINDS WILL DECREASE OVER THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS TODAY AS A COLD FRONT APPROACHES THE AREA. MTZ065-101900- /O.EXP.KBYZ.HW.W.0005.000000T0000Z-070110T1800Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1057 AM MST WED JAN 10 2007 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. SOUTHWEST WINDS WILL DECREASE THE REST OF THE DAY. EXPECT WIND SPEEDS TO DECREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH BY MID AFTERNOON. THE WINDS WILL TURN TO THE NORTH LATE THIS AFTERNOON AS A COLD FRONT MOVES IN. $$ MTZ066-101900- /O.EXP.KBYZ.HW.W.0005.000000T0000Z-070110T1800Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 1057 AM MST WED JAN 10 2007 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. SOUTHWEST WINDS WILL DECREASE THE REST OF THE DAY. EXPECT WIND SPEEDS TO DECREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH BY MID AFTERNOON. THE WINDS WILL TURN TO THE NORTH LATE THIS AFTERNOON AS A COLD FRONT MOVES IN. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 9, 9:22 AM MST, 23 minutes earlier.
Area forecast discussion, Jan 9, 9:22 AM MST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
922 AM MST TUE JAN 9 2007
.SHORT TERM...VALID FOR TDY AND WED...
UPDATE THIS MORNING...MAINLY TO ISSUE HIGH WIND HIGHLIGHTS. REST
OF FORECAST IN GOOD SHAPE.
GAP FLOW AREAS ALREADY BLOWING GOOD EARLY THIS MORNING. LIVINGSTON
REPORTING SUSTAINED OVER 30 MPH...GUSTS TO 55 MPH ALREADY NEAR NYE.
OBSERVATIONS NOTE PRESSURES FALLING ALONG LEE SIDE OF ROCKIES WITH
PROGS INDICATING GOOD WARM AIR ADVECTION AT MID LEVELS. EXPECT
WIND ADVISORY OR BETTER CRITERIA TO BE HIT TODAY IN GAP AREAS
WITH GOOD VERTICAL PROFILES. WARM AIR ADVECTION DECREASES TONIGHT
WITH COLD ADVECTION LATE...BUT MID LEVEL FLOW TURNS MORE WESTERLY
WITH 55 TO 60 KTS LATE TONIGHT....WOULD EXPECT GUSTS HITTING HIGH
WIND CRITERIA LATER TONIGHT. WILL ISSUE HIGH WIND WARNING NOW AND
WORD ACCORDINGLY.
OTHERWISE...INHERITED FORECAST LOOKS GOOD. NEWEST DATA IN SO FAR
CONSISTENT WITH PAST RUNS AND WE ARE ANTICIPATING POSSIBLY ISSUING
WINTER STORM WATCHES THIS AFTERNOON FOR MOUNTAINS AND FOOTHILLS
AND OTHER SOUTHERN SECTIONS OF OUR FORECAST AREA FOR APPROACHING
ARCTIC AIR AND ASSOCIATED STORM SYSTEM LATE WEDNESDAY INTO
THURSDAY. TESAR
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
THE EXTENDED FORECAST PERIOD BEGINS THURSDAY WITH WHAT CONTINUES
TO LOOK LIKE A GOOD PERIOD FOR SNOW IN THE FAVORED UPSLOPE AREAS
AND ADJOINING LOCATIONS. HAVE CONTINUED TO INCREASE PRECIPITATION
CHANCES FOR THURSDAY AND STARTED TO INCREASE ACCUMULATIONS TO GET
IN THE BALL PARK FOR FUTURE SHIFTS. THE WRF MODEL IS TRENDING
TOWARD THE GFS MODEL AS FAR AS HOW IT TREATS THE UPPER LEVEL LOW
AND THE PLACEMENT OF PRECIPITATION ACROSS THE AREA. WILL SIDE
WITH THE RECENT GFS MODEL RUNS WHICH HAVE CONSISTENTLY BEEN
HITTING THE NORTHEAST FACING AREAS OF THE BEARTOOTH AND BIG HORN
MOUNTAINS WITH PRECIPITATION. MODEL DIFFERENCES HAVE BEEN EVIDENT
BOTH IN HOW THE SURFACE HIGH PRESSURE BRINGS THE COLD AIR INTO THE
AREA AND IN HOW THE UPPER LEVEL LOW CLOSES OFF OVER IDAHO IN THE
GFS MODEL CREATING A BROAD AREA OF UPPER LEVEL SUPPORT FOR UPWARD
MOTION OVER WESTERN AND CENTRAL MONTANA. AT THIS TIME...WILL
CONTINUE TO HIGHLIGHT THE THURSDAY PERIOD IN THE HAZARDOUS WEATHER
OUTLOOK.
AS THE UPPER LEVEL TROUGH DIGS FARTHER SOUTH THURSDAY NIGHT...WILL
HAVE SLIGHTLY DECREASED PRECIPITATION CHANCES. WILL KEEP
ACCUMULATING SNOWS IN THE BIG HORN MOUNTAINS AND NEAR
SHERIDAN...BUT ELSEWHERE EXPECT THAT VERY COLD AIR WILL BE
ENTRENCHED ENOUGH TO KEEP SNOW RATIOS QUITE LOW.
FRIDAY THROUGH MONDAY...HAVE MADE VERY LITTLE CHANGE TO THE
INHERITED FORECAST THIS MORNING. GENERALLY THE MEDIUM RANGE
MODELS ARE IN AGREEMENT AS TO HOW THE UPPER LEVEL TROUGH WILL
EJECT EAST ACROSS THE FORECAST AREA THROUGH SATURDAY NIGHT. GFS
ENSEMBLE SPREAD THEN INCREASES A BIT SUNDAY AS A GROUP OF MEMBERS
INDICATE A SHORT-WAVE MOVING SOUTH THAT WILL BRING A REINFORCING
SHOT OF COLD AIR SUNDAY NIGHT AND MONDAY. THIS WAVE WILL HELP TO
KEEP THE COLD AIR UP AGAINST THE ROCKIES AND HOLD OFF WARM AIR
ADVECTION ASSOCIATED WITH THE UPPER LEVEL RIDGE ALONG THE PACIFIC
COAST.
TEMPERATURES DURING THE EXTENDED FORECAST PERIOD WILL BE GENERALLY
10 TO 20 DEGREES BELOW NORMAL FOR BOTH THE HIGHS AND LOWS EACH
DAY. CARPENTER
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT. ISOLATED SNOW
SHOWERS WITH LOCALIZED MOUNTAIN OBSCURATION WILL BE POSSIBLE OVER
THE BEARTOOTH...ABSAROKA AND CRAZY MOUNTAINS TODAY AND TONIGHT.
EXPECT GUSTY WIND CONDITIONS TO REDEVELOP IN THE UPPER YELLOWSTONE
AND UPPER STILLWATER RIVER VALLEYS BY LATE THIS MORNING...WITH THE
STRONGEST WINDS EXPECTED OVERNIGHT TONIGHT. CARPENTER
&&
.PRELIMINARY POINT TEMP/POPS...
TDY WED THU FRI SAT SUN MON
-------------------------------------------------------
BIL 046 033/044 006/006 910/008 907/013 903/016 003/013
0/N 02/S 67/S 32/S 12/S 22/S 22/S
LVM 046 034/038 005/006 907/007 906/014 902/018 901/018
0/N 05/O 77/S 42/S 21/B 22/S 22/S
HDN 046 028/045 005/006 911/006 907/012 904/015 001/012
0/B 02/S 74/S 22/S 22/S 22/S 22/S
MLS 041 022/042 004/007 913/005 910/013 909/014 903/012
0/B 02/S 33/S 21/M 21/B 22/S 22/S
4BQ 043 023/043 007/008 912/007 909/014 906/015 901/014
0/B 00/B 33/S 32/S 22/S 22/S 22/S
BHK 039 019/046 002/004 915/005 913/010 911/012 905/010
0/B 02/S 23/S 21/M 21/B 22/S 12/S
SHR 041 018/043 007/008 911/004 912/013 906/016 901/013
0/B 00/B 77/S 64/S 22/S 22/S 22/S
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY FOR
ZONES 65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 9, 3:41 AM MST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 341 AM MST TUE JAN 9 2007 MTZ028>042-056>058-063>068-WYZ098-099-101045- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 341 AM MST TUE JAN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED TODAY IN THE LIVINGSTON AND NYE AREAS. THE WINDS ARE DUE TO AN APPROACHING STRONG STORM SYSTEM. WINDS MAY BECOME VERY STRONG OVERNIGHT TONIGHT...POSSIBLY INCREASING TO 30 TO 45 MPH WITH GUSTS UP TO 70 MPH. THE PERIOD OF STRONGEST WINDS IS EXPECTED TO BE FROM AROUND MIDNIGHT TONIGHT TO AROUND 9 AM WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT IS STILL EXPECTED TO PUSH ACROSS THE AREA LATE IN THE DAY WEDNESDAY. THIS FRONT WILL BRING A SIGNIFICANT CHANGE IN THE WEATHER FOR THE REMAINDER OF THE WEEK. TEMPERATURES IN THE 40S WEDNESDAY WILL DROP INTO THE SINGLE DIGITS WEDNESDAY NIGHT. HIGH TEMPERATURES THURSDAY AND FRIDAY WILL ONLY BE IN THE SINGLE DIGITS ABOVE ZERO...WITH LOW TEMPERATURES IN THE SINGLE DIGITS TO TEENS BELOW ZERO. ACCUMULATING SNOW IS ALSO EXPECTED WITH THIS STORM SYSTEM. THE TIME FRAME FOR THE HEAVIEST SNOW LOOKS TO BE FROM WEDNESDAY NIGHT INTO THURSDAY NIGHT. DURING THIS TIME...NORTHERN FACING SLOPES OF THE ABSAROKA AND BEARTOOTH MOUNTAINS COULD RECEIVE AROUND A FOOT OF SNOW. THE ADJACENT FOOTHILLS...INCLUDING THE RED LODGE AREA COULD RECEIVE FROM 4 TO 8 INCHES OF SNOW. ACCUMULATIONS ARE EXPECTED TO BE LESS AT LOWER ELEVATIONS NORTH AND EAST OF THE MOUNTAINS...WITH 1 TO 3 INCHES OF SNOW POSSIBLE. THE EXACT STRENGTH AND LOCATION OF THE STORM REMAINS UNCERTAIN AT THIS TIME. PLEASE MONITOR FUTURE FORECASTS AND STATEMENTS FOR UPDATED INFORMATION ABOUT THIS SIGNIFICANT CHANGE IN THE WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AND OTHER SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:34 PM MST | Winter Storm Watch | BYZ | Carbon, Park, Stillwater, Sweet Grass | 13 hr |
Nearby
High Wind Warnings in Montana, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.